MAUDE Adverse Event Report: K2M, INC. CHESAPEAKE SPINAL SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE

K2M, INC. CHESAPEAKE SPINAL SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 3601-13514
Medical Device Problem Code Device Issue (2379)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/07/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The product was not returned to manufacturer for evaluation, and a thorough investigation could not be completed as no lot number has been identified/confirmed in this case.Since the screw remains in the patient no physical, material, chemical evaluation could be performed.If more information becomes available manufacturer will file a follow-up report at that time.
 
Event or Problem Description
It was reported to k2m, inc.On (b)(6) 2015 that a surgery took place on (b)(6) 2015 in which a titanium offset screw was unable to be final tightened and was left in the patient.Revision surgery is not planned.
 
Additional Manufacturer Narrative
The physician was able to use the torque handle to lock the remaining two screws without any issues.The screw could not be removed, therefore, the patient's bone was most likely stripped, which may have contributed to the inability to lock the screw initially.The patient is reportedly doing well.

Brand Name
CHESAPEAKE SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
K2M, INC.
751 miller dr se
suite f1
leesburg VA 20175
MDR Report Key5358469
Report Number3004774118-2015-00071
Device Sequence Number13466708
Product Code OVE
UDI-Device Identifier10888857081093
UDI-Public10888857081093
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K111439
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Followup
Report Date (Section B) 12/11/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number3601-13514
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/11/2016
Supplement Report FDA Received Date02/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR